health update

A huge problem that people with lupus have is inflammation to and problems with their major organs. We have to keep a close watch on our kidneys, livers, hearts, and (in my case) brains.

Last time I went to see my rheumatologist, she mentioned that I might have to get referred to a nephrologist for my kidneys if my urine samples remained the same, so I’ve been a bit worried about that. From the reading I’ve done and from what I’ve heard, it seems really standard for people with lupus to have tons of kidney problems and eventually end up on dialysis, which I most certainly don’t want.

I went to see the rheumatologist with some fresh blood work and urine samples yesterday, and luckily for me my kidneys seem fine for now. The bad thing is that my liver enzymes are up, and my heart is acting kind of weird. So instead of a kidney specialist, I get to have a chest x-ray (the millionth one in the last two years) and an echocardiogram.

My doctor thinks that the latest drug she put me on is causing my hair to fall out and is possibly taxing my liver. I’ve definitely lost tons of hair and if this rate of hair loss keeps up, I don’t see how I’m not bald in a couple months. I don’t really want to change drugs just for hair, but I suppose if it helps my liver too, I could be convinced 😛

I’m taking cheap meds right now, but if I were to change to one of the others that she’s thinking of, I’m gonna be paying $1-$2k/month depending on what she chooses. It would be nice if one of the cheap options could just work, sigh.

My hair loss COULD be from prednisone. I’m hoping that all my bad side effects are from prednisone and that they all magically disappear once I taper off it.

Since I haven’t had any strange mental occurrences since last month, my doctor decided to start the prednisone taper today. I’m only going down 5 mg per month, which seems a lot slower of a taper than I’ve read online from other people’s experiences. While I’m extremely impatient to get off it, though, I don’t mind going down in dose slowly because it means the taper is a lot more likely to happen successfully. I’ve read so many horror stories about prednisone tapering. I have to admit that I’m really scared of it and really crossing my fingers that it goes okay.

Previous Post Next Post

You Might Also Like

1 Comment

  • Reply m-120.com October 10, 2014 at 6:39 pm

    I don’t drop many comments, but i did a few searching and wound up here

  • Leave a Reply

    Theme Tweaker by Unreal